How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rylee-RN,CNM Your Own Question
Rylee-RN,CNM, Nurse
Category: Health
Satisfied Customers: 460
Experience:  I have been a Registered Nurse for 11 years, practicing as a school RN, now in an OB/GYN office
Type Your Health Question Here...
Rylee-RN,CNM is online now
A new question is answered every 9 seconds

I am on a birth control that is making me gain a

Resolved Question:

I am on a birth control that is making me gain a lot of weight even though I am more health conscience and excersizing more. Is there any pill i can use that will NOT cause weight gain?
Submitted: 8 years ago.
Category: Health
Expert:  Rylee-RN,CNM replied 8 years ago.

Hello there,

There is no scientific evidence that proves birth control pills cause weight gain. However, birth control pills that contain high doses of hormones can cause fluid retention in tissues in your hips, breasts, or thighs. This is not actual weight gain, and sometimes if it is severe, can be treated with a diruetic which the doctor can prescribe. Another possible treatment is to try a different kind of pill that contains LOW estrogen. The side effects of fluid retention perceived as weight gain are decreased, however, this can also lead to unwanted spotting between periods. Popular brands of these low dose pills are Alesse or Mircette which both have very low estrogen. Yasmin has lowered estrogen, but not as low as the two described above. Here is a link with that information. Thank you, XXXXX XXXXX!

Rylee-RN,CNM and 4 other Health Specialists are ready to help you